MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Model Number 12120
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hypervolemia (2664); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during an apheresis treatment on a 16kg child, the operator did not close the saline line clamp.The 1000ml bag was emptied.The customer reported that no medical intervention was necessary.Patient id, age, and gender are not available at this time.Terumo bct is awaiting the return of the device.
 
Additional Manufacturer Narrative
Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer reported that during a mononuclear cell (mnc) collection treatment on a 16kg child, the operator did not close the saline line clamp.The 1000ml bag was emptied.As the operator closed the lines on the saline, the interface realigned.Control of electrolytes and blood morphology at the moment when the empty saline container has been noticed.Routine continuous blood pulse and saturation and regular blood pressure control was performed during the whole apheresis procedure, as well (and no abnormal values were observed).As the patient was in good condition ¿ including general status, heart rate, saturation, blood pressure, blood electrolytes and morphology the procedure has not been stopped.It became effective then and expected number of cells has been collected (in 60 ml of final product).The empty saline container was replaced by a new one but no more saline was used/given to the patient as the procedure was finished without reinfusion.The patient urinated much and balanced the unexpected saline infusion in this case with no consequences.The customer reported that no medical intervention was necessary and patient is reported as "ok".Due to eu personal data protection laws, further patient information is not available from the customer.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.9, h.6 and h.11 investigation: per the customer, the operator has 20 years of experience.Custom prime with rbc concentrate unit (200 ml hct 72%) had been done before the patient was connected to the apheresis machine.Patient adjusted final fluid balance (with 703 ml unintended saline bolus) = [(1200 ml x 1.35) + 703 ml) / 1200 ml x 100% = 193.4 % a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable lot history search indicated there were no other reported occurrence of open inlet saline roller clamp on this lot worldwide.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the customer's statements, the operator failed to follow the screen prompts to fully close the inlet saline roller clamp at the end of saline prime.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, b.5, b.6, b.7, h.6 and h.10 (h.11).Investigation: per the customer, the operator has 20 years of experience.Custom prime with rbc concentrate unit (200 ml hct 72%) had been done before the patient was connected to the apheresis machine.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer reported that during a mononuclear cell (mnc) collection treatment on a 16kg child, the operator did not close the saline line clamp.The 1000ml bag was emptied.As the operator closed the lines on the saline, the interface realigned.Control of electrolytes and blood morphology at the moment when the empty saline container has been noticed.Routine continuous blood pulse and saturation and regular blood pressure control was performed during the whole apheresis procedure, as well (and no abnormal values were observed).As the patient was in good condition ¿ including general status, heart rate, saturation, blood pressure, blood electrolytes and morphology the procedure has not been stopped.It became effective then and expected number of cells has been collected (in 60 ml of final product).The empty saline container was replaced by a new one but no more saline was used/given to the patient as the procedure was finished without reinfusion.The patient urinated much and balanced the unexpected saline infusion in this case with no consequences.The customer reported that no medical intervention was necessary and patient is reported as "ok".Due to eu personal data protection laws, further patient information is not available from the customer.Terumo bct is awaiting the return of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key15079502
Report Number1722028-2022-00238
Device Sequence Number17346903
Product Code GKT
UDI-Device Identifier05020583121201
UDI-Public05020583121201
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number12120
Device Catalogue Number12120
Device Lot Number2112103330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer03/07/2024
03/25/2024
04/08/2024
04/08/2024
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date03/18/2024
04/05/2024
04/08/2024
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient SexFemale
Patient Weight16 KG